Tuesday, December 06, 2005

Unless your doc runs a weight loss program, don't let them give you weight loss drugs




Just a quick post. A study published recently in the New England Journal of Medicine, confirmed something anyone involved in medical weight loss already knows - the drugs aren't so great all by themselves.

If your family doc prescribes you Meridia, Xenical or Phentermine but does not offer you guidance or support in lifestyle change, you're probably wasting a great deal of money. On the other hand, using these drugs in conjunction with a behavioural weight loss program can be quite beneficial.

If it were as simple as, "Here take this pill", over 65% of North America wouldn't be overweight. If it sounds too good to be true, of course it probably is.

Bookmark and Share

2 comments:

  1. My name is Jennifer Thomson and i would like to show you my personal experience with Meridia.

    I am 24 years old. Have been on Meridia for 3 days now. Not worried about reports of heart attacks with no other history...if you are over weight then you are at risk for heart problems at any time!! I have already lost a little over 3lbs and plan on continuing to take until i lose about 15. I have added exercise and better eating habits.

    I have experienced some of these side effects-
    slightly jittery, sleepy but can't sleep well...this have already started to dissipate

    I hope this information will be useful to others,
    Jennifer Thomson

    ReplyDelete
  2. I decided to start taking sibutramine to lose weight that I had gained last year. I chose this because you can use it long-term, unlike the stimulants. When I first started it I barely noticed any effects (15mg). My weight was 240lbs starting. Then, about a week in I started to notice a major reduction in appetite and was doing quite well. I was able to get down to 231lbs in 1.5 weeks. Sadly this weight loss came with major dysphoric side-effects, such as tremors, anxiety, muscle twitch, insomnia, mood swings, akathesia, etc. It felt like I was poisoned/going crazy. Therefore, I had to stop it. I wish I could have continued as the weight loss was going great. Bad reactions stopped after discontinuing the sibutramine.

    ReplyDelete